Hi I am on methimazole I started in october and have gained 15 pounds and I eat lettuce and meat. I am on 20 mg also I want to do the radiation and be done but my doctor won't even go there. I am trying to get into another one but where I live they are hard to get into. I ask about my weight gain and they say it's no big deal but I am angry, so I am right there with you. I also get insomnia alot. eggmec
Please post recent thyroid labs and include reference ranges, which vary lab to lab and have to come from your own lab report. Weight gain can be a symptom of hypothyroidism (overmedication for hypethyroidism). Do you have other hypo symptoms? It could be that you just need a slight reduction in meds.
"...I want to do the radiation and be done..."
You do understand that once your thyroid has been destroyed by radiation, you will be hypo and dependent on replacement thyroid hormones for the rest of your life? You will never be "done" with this if your thyroid is irradiated.
Please check your lab report again. Neither of those numbers looks like a T3 number or a T4 number. Also, reference ("normal") ranges vary lab to lab, so you have to post those from your lab report as well.
Graves' will often go into remission and can stay in remission for years. Your doctor probably wants to see if yours goes into remission before trying a more permanent solution, like radiation or surgery. Once your thyroid has been removed or destroyed, you will be hypo for the rest of your life, and that comes with its own set of problems.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.